MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached in the sheath while the coil was delivered to the microca theter.The coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The pushwire was not bent/broken, there was no friction/difficulty during delivery, the physician did not reposition the coil, no detachment attempts had been made, and the physician did not rotate the pusher.A continuous flush had been administered.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right posterior communicating artery.The max diameter was 4mm, and the neck diameter was 2mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.Ancillary devices include an envoy 6f guide catheter, headway 17 microcatheter, and synchro 14 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5).As found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch; and within a dispenser coil.There was no instant detacher, microcatheter, or accessories returned with the device.Visual inspection/damage location details: the axium prime coil was returned within its introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.No bent or kink were found with axium prime pushwire.The coin was present and against the lumen stop.The shield coil was intact, and the implant coil was still attached to the pushwire and was found damaged.No other anomalies were observed.Testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and were found to be within specifications.The lumen stop and retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) and retainer ring inner diameter (id) were measured to within specifications.Conclusion: based on the analysis performed, the customer report of ¿premature detachment¿ was not confirmed.The axium prime implant coil was returned for analysis still attached to the pushwire.There was no malfunction of the pusher or non-conformance to specifications found.The implant coil was found damaged.It is likely the damage occurred when attempting to remove the implant coil from the headway 17 microcatheter against resistance.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15332331
Report Number2029214-2022-01476
Device Sequence Number6486525
Product Code KRD
UDI-Device Identifier00847536031821
UDI-Public00847536031821
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot NumberB106617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight54 KG